Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Pain in the hand after excessive strain. Is anything wrong with the thenar muscle?

Hello! After going through a week long 3 hour per night every night cheerleading practice I have begun to feel a great pain in my hand . I believe it s called the Thenar muscle? It s in the area below my thumb . It feel like it s bruised very badly, but it does not look to be. None of the other girls/guys on the team have experienced this. I fly in the air, base ( lift the girls). Lately I have been basing more than usual. Could that cause a pain? Or is something wrong with the muscle.. Help!?
Asked On : Mon, 17 Dec 2012
Answers:  1 Views:  234
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dear 123ecorbett,
As you give a history of lifting other girls, it may have caused injury to the Ulnar Collateral Ligament in the hand. I would suggest
Tab.Diclofenac 100mg Three times a day for 5 days
Tab.Ranitidine 150 mg three times a day for 5 days.
Crape bandage of the and hand and rest is advisable.
Incase you have to keep practicising inspite of the injury, Volini spray is good for instant pain releif.

Take care.
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor